Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took antibiotic for neumonia. EKG normal. Having dry cough, mild fever and night sweats. Took tylenol

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I've had walking pneumonia for over a week. I went to an emergency clinic because it was after hours and couldn't see my doctor. Was Prescribed Hydrocodone/Homatropine Syrup with codeine and finished a five-day antibiotic pack (Azithromycin Tablets, 250 mg. After a few days was able to see my primary care doctor. By this time I had finished the medication the other doctor had prescribed and had stopped taking the codeine cough syrup. She told me to stay off the codeine. She didn't give me any more medication since my breathing and chest seemed to be fine. My heart rate was over 100 which she said was caused by the codeine. An EKG was done which was fine. Two days later at home, every evening I get a low grade fever, take tylenol and during the night I have two episodes of lots of sweating. I have to change my pj's I get so wet. Of course it is the weekend and I can't get in touch with my doctor. I also have some dry coughing. Would you have an answer for me? Thank you. I'm wondering if I need another prescription of antibiotics because of this nightly low grade fever and night sweats. XXXXXXX
Posted Sun, 31 Mar 2013 in Infections
Answered by Dr. Nsah Bernard 27 minutes later

Thanks for posting,

If you are still having dry cough, night fever, night sweats etc, then it probably means that your chest infection/pneumopathy has not been completely treated. You definitely will require further review, laboratory test and imagery. You might not only be suffering from typical pneumonia but rather atypical pneumonia that may be caused by Pneumocystis cariini and also very possible tuberculosis or other atypical germs. If that is the case, the normal routine antibiotics such as azithromycin might not be effective.
Your docotr will need to properly examine you and decide if he is placing you on another course of antibiotics or continuing the same till symptoms clear off completely. To me, I will rather place you for 10 days treatment with augmentin and if no amelioration, I will treat your case as atypical pneumonia and give you antibiotics indicated for that.

Hope this helps
Dr. Bernard
Above answer was peer-reviewed by
Follow-up: Took antibiotic for neumonia. EKG normal. Having dry cough, mild fever and night sweats. Took tylenol 4 hours later
I forgot to mention that my blood pressure has been high.
Answered by Dr. Nsah Bernard 4 hours later

Thanks for updating,
Is the high blood pressure a recent issue or past? If recent, then it is probably the infection or you have just developed hypertension as a recent issue (you know age is a risk factor for that). Your pneumonia will need to be treated appropriately after determining the specific cause. If your HBP is recent, then it will have to be checked repeated for a period (i.e if not too severe) before the doctor (s) can decide whether or not to provide you with effective treatment to control the BP.

Hope this further helps
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor